Suboxone is a pharmaceutical drug used for the treatment of substance use disorders (SUD), specifically opioids such as heroin and painkillers, in the context of medication-assisted treatment (MAT). The active ingredients of this drug are buprenorphine and naloxone. Even though Suboxone can be a helpful option for many people, it is known to cause side effects, although elevated blood pressure is not one of them. There are, however, many common side effects associated with withdrawal from opioids, including high blood pressure. Here’s a quick guide to help you understand what high blood pressure means while in recovery from opioid addiction in order to help you manage it.
Some of the common side effects of Suboxone are:
Problems with concentration
Nausea and vomiting
Numb mouth and tongue pain
Dizziness and fainting
A person may also experience mental health-related side effects such as nervousness, depression, and anxiety as a result of taking this drug. In order to avoid any adverse effects, Suboxone should only be taken under the supervision and guidance of a medical professional.
In spite of this, there is no link between Suboxone and high blood pressure. It is critical to keep in mind, however, that factors related to recovery from opioid dependence can cause high blood pressure. This is often mistaken for a side effect of Suboxone.
Can Suboxone cause high blood pressure?
There is no direct link between Suboxone and high blood pressure. It has already been pointed out that high blood pressure is not a common side effect of Suboxone use. In addition, it does not appear that Suboxone use and high blood pressure have any direct relationship to each other.
However, on the official Suboxone website, it is stated that low blood pressure is one of the potential side effects of the sublingual film presentation. This is both on its own and in conjunction with an allergic reaction. However, there is no indication that Suboxone increases blood pressure in any way.
The reason behind high blood pressure & Suboxone
Depending on whether the withdrawal syndrome is caused by using short-acting or long-acting opioids, such as heroin and methadone, the length of withdrawal can vary from four to twenty days. During this time, your body is constantly under stress, and high blood pressure is one of the symptoms that may occur as a result.
Opioid withdrawal has 3 phases, the early, peak, and late stages:
As soon as you stop using opioids, you are in the early stages of addiction. As part of these symptoms, you might experience anxiety, frustration, and constant thoughts about opioids, which are also known as cravings.
It is during the peak phase of the illness that symptoms become the most intense. People who experience intense cravings, unusually hot or cold sensations, sweating, vomiting, diarrhea or constipation, a rapid heart rate, and high blood pressure are most likely to show withdrawal symptoms. Additionally, there are some people who experience psychological symptoms such as anxiety and depression as a result of this disorder.
There is gradual improvement in symptoms in the later stages of the process. The immediate physical symptoms, such as elevated blood pressure, will gradually become milder about a week after the last opioid use has been completed. Although it is possible to overcome long-term psychological symptoms like cravings with the help of treatment and dedication, it may still take months or years.
Since Suboxone is often prescribed at the end of the peak phase, when the patient’s blood pressure is at its highest, as a result of this, some people have speculated that Suboxone is responsible for this spike in blood pressure after they have completed the peak phase.
What can you do if you suffer high blood pressure during opioid treatment?
In most cases, people feel the most uncomfortable during the first few days of withdrawal, before slowly feeling better over the course of the next few days. Depending on your blood pressure level, the length of time your blood pressure can remain high will vary from person to person. However, you can at least rest assured that it is almost certainly not Suboxone that is causing the spike in your blood sugar levels. This is an expected symptom of withdrawal.
During withdrawal and any adjustment period, you may want to keep an eye on your blood pressure.
You might not be eligible for medication-assisted treatment if you have high blood pressure. To navigate opioid withdrawal safely and effectively, you’ll need a comprehensive detoxification program.
Is Suboxone safe?
When taken as directed by a doctor, Suboxone is considered safe and effective. In combination with counseling, support groups, and behavioral therapy, it is most effective. Please keep in mind that the treatment of any severe medical condition requires the input and supervision of a physician.
As part of a treatment program for opioid dependence, if you experience any symptoms, you should inform your doctor or a group of medical professionals as soon as possible. You can expect them to be able to help you manage them and recover successfully as they have the experience and means to do so.
Why should you consider Suboxone treatment?
Suboxone treatment can be highly effective in your addiction recovery journey when accompanied by the support of your family and the help of a medical detox center. You will undergo a health assessment as soon as you enter Suboxone treatment in order to develop a treatment plan that is customized to your needs. As part of the treatment plan, MAT is usually combined with behavioral therapy, group support, and other interventions in order to provide a comprehensive approach.
In the case of you or someone you know who is suffering from opioid addiction, consider learning more about the treatment options available through Suboxone.
If you need medical help, we are there to help you.